Period For More Than 20 Days....

4 Answers

Emma kay Profile
Emma kay answered
You said in your question that you had just recently come off birth control pills. As you probably already know these contain massive amounts of female hormones that change the way your body runs naturally. Your long period could just be a sign that your body is adjusting back to normal after flushing the excess hormones out of your system. But if you have had a period and negative pregnancy tests then it is pretty clear to me that you are not pregnant.

Menstruation usually lasts three to five days, but anywhere from two to seven is considered normal. But a period of lasting 20 days is uncommon, but not unheard of. The best thing you can do for yourself is to book an appointment to see your doctor or gynaecologist as soon as possible. Explain that you have just come off birth control pills and have never experienced a period of this length before.

It may appear to the doctor that you have a hormone imbalance inside your body, which causes your body to menstruate for longer that normal. They may prescribe you a hormone balancer to try and even out this irregularity.

Once you start taking birth control, it can take a while for your body to adjust to the new levels of hormones, which is why so many women experience irregular bleeding when they begin taking the pill. The same thing goes for coming off the pill, it can just take a while for your body to get its individual original hormone levels back to the way they were.

But whether your body is adjusting or not, I would definitely make an appointment to go and see your doctor because you will be losing a great deal of iron which could cause you to have anemia. There could also be an underlying problem causing your lengthy periods.
mary gallo Profile
mary gallo answered
I have had my period for 20 now and I don't take birth control nor did I ever but I do use protection when needed this has never happened to me I know if your on the pill and stop taking it you can bleed like this but I was never on the pill in the first place and I'm kinda scared because I don't know why this is happing to me also I can't just go to the doctor I don't have insurance to go and  to pay up front is going to be a lot of money so if you can kinda tell me whats going on with me maybe I will be ok and put me at ease
Anonymous Profile
Anonymous answered
I had something similar happen to me and I bled for 3 months straight. It had gone off of the shot and went on the pill and when I started my period I didn't stop until I when to the doctor and they gave me stronger pills to take for one month. They told me that when you are on birth control it can cause irregular bleeding for awhile sometimes it could last for months until you get regular again. I have stopped birth control altogether and the same thing happened too until my body adjusted. I suggest to see your doctor about it if it doesn't become regular again.
Anonymous Profile
Anonymous answered
Well I been having my period for more the 20 days last month I had it for 28 days and my doctor told me it is a hormonal balance maybe you have the same thing sens your body is us to them and you are no longer taking then maybe your body needs the pill why did you start so jung taking the pill?

Answer Question

Anonymous